Get your Health question answered in 3 easy steps

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe leg pain after hip replacement?

Answered by
Dr.
Dr. Gaurav Katiyar

General & Family Physician

Practicing since :2008

Answered : 641 Questions

default
Posted on Sat, 9 Aug 2014 in Bones, Muscles and Joints
Question: Hello DRGRIEF my name is XXXX I 've had several surgery's doing my life time and really none has given me any problem's until I had 3 surgery's that one was a reverse right hip replacement I have seen several Doctor's and taken all kind's of x-ray's ext. what was told to me is that I have back problem and that causes my right leg to hurt .I have several pain med's to take when needed I also have to do thing's for my self not just in the house I have to go places I have a walker walkincane and a scooder it hurt's to use any of them the pain is THAT BAD.I sat in mild tub's of water a lot that only help's while i am in it the pain start' back when i try's to get up and out of the tub it seem like a bad cramp or my upper leg is breaking a part up close to my butt and the pain the pain hurt's so bad that i scream and can't move for some min's the pain start's from my upper butt dot down to my ankle i can't just walk and turn on a dime at time's if i walk and stop i have to wait a few second before i can move again and it really hurt's to move that way i have to hold the upper part of my thigh real thigh to move as though i have something real tight around it to move any witch way it hurt's to sat walk stand for long time's bend even to lay down in one spot for long i have a pillow between my kneez's i can't never lay on my right side not sence i had the surgery's i keep a pillow for support under my legs i uses the bathroom a lot on my self trying to get out of the bed or from getting up from a chair i don't wait till the last min to go it takes time cause of the pain i take to even move my leg stay's cold i take shower's all the time cause some one has to get me up and out of the tub when i sat in to the tub to warm my leg of pain that seem the only way the pain will stop then i take something for the pain and it put's me to sleep for a while and it's back again i cry so much cause i really hurt's i don'ts have regular BM cause of the pain medication's i take every day this pain is so bad that that i want my leg cut off i hurt's to bad for no one to understand or realize how much pain i has and is in today i need some help from some one my surgares.stared in 2008 thou 2011 i been in and out of hospital's for the hip pain i don't need no pain med's i just want the pain to stop i want to stop HURTING i am 60 year's old like's to do thing around my house i have high blood pressure this is what i take every day.albuterol 2.5mg gabapentin 300mg hydrochlorohiazide 25 hydrocodone5-325 lisinpril 10mg naproxen 275mg bystolic 20mg nitroglycerin 0.4mg oxybutynin 5mg potassium chloride 10 meq Zoloft 50mg azithromycin 250mg gabapentin 300 monteluksat 19mg promethazine zantac 150mg sometime's hydrocodone 7.5-325 multivitamin-ca-iron 18-0.4mg iy weight is 126 5/4 bla femal dob 11/21 1953. XXXX XXXX XXXX XXXX
doctor
Answered by Dr. Gaurav Katiyar 8 hours later
Brief Answer:
Nerve compression

Detailed Answer:
Hi XXXX

This is Dr. Gaurav Katiyar.
I have gone through your query and understood your concern about the pain in right leg. From the symptoms you have mentioned and x-rays you have done, It is sure that you have a back problem. You have some kind of nerve compression at your lumbar vertebra on the right side. There is may be some disc bulging, so when you try to stand up or put weight on your leg it hurts.

X-ray will show the disc compression but MRI of lumber spine is needed to see at what level nerve is compressing and to what extent.

Treatment will depend up on the grade of compression. Usually Grade I and II are conservatively managed with medicines, you have advised by your doctors like Gabapentine (Which you don't want to take) and Physiotherapy (PT). But in Grade III , surgery is required and lesion is decompressed.

I advise you to have a MRI after consulting your treating doctor and get in touch with me when results are out.
And one thing is that complication of your last surgery can not be ruled out and a nerve conduction test of right side leg will be required if MRI comes out to be alright.


Hope i have answered your query.

Wish you good health
Regards
Dr. G.Katiyar
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Procedures
Lab Tests

Recent questions on Azithromycin

doctor1 MD

Hi
I felt something was bitting in my tummy went family doctor he gave me antibiotic and omeprazole end having side effect went in emerency room tested everything from blood, urine, abdomen, and c-scan everything normal but they said I have early chest infinilty so he switch me to azithromycin 5 day been week I feel chest tight when breathing and drinking water stomach become bloated sitting is fine standing and laying feel bloated and tight. Wondering can it be anything serious or there anything I can do at home to heal

doctor1 MD

i have had history of IGA nephropaty las dec 2011 and I took sambong releaf and fish oil in almost 8 months, the bubbles in my urine disappeared and red blood cells count became normal after 1 year so I stopped my sambong and fish oil for 15 days. however last week i found out my urine had a lot of bubbles again and theres presence of erythrocytes in my urine but normal red blood cells. I took azithromycin for 3 days but i do still have the bubbles. I underwent kidney ct scan and ultrasound but its normal. whats wrong with me then?

doctor1 MD

my son had been suffering from fever and sore throat with no coughing. He was administered Azithromycin 200mg once for three days. after 4 days he had a recurrence of fever which didnt rise more than100.4 again the same antibiotis is being given the widal test shows his s-typhi O 1/30 (+) and 1/60 (+) S typhi H is negative is he having typhoid? what is the way to get sure?

doctor1 MD

Background: 30 y.o. female with hx of IBS, chronic abdominal pain (past 7 years). Recently began a course of antibiotics (azithromycin) for bacterial URI. During the course of antibiotics I noticed that intestinal gas now has an extremely offensive, putrid odor: intolerable. Question: Is this related to the antibiotics? Also during this time suffering from constipation (no normal BM in one week). Is it possible that fecal matter is decaying inside large intestine?

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes in alternative treatments . The reason I had the tooth pulled was because I had an infection in the...